Journal of Mathematical Sciences

, Volume 180, Issue 5, pp 592–598 | Cite as

On inhomogeneous diophantine approximation and Hausdorff dimension

  • M. Laurent


Let Γ = Z A + Z n  ⊂ R n be a dense subgroup of rank n + 1 and let \( \hat{w} \)(A) denote the exponent of uniform simultaneous rational approximation to the generating point A. For any real number v ≥\( \hat{w} \)(A), the Hausdorff dimension of the set B v of points in R n that are v-approximable with respect to Γ is shown to be equal to 1/v.


Positive Real Number Hausdorff Dimension Integer Point Diophantine Approximation Dense Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. I. Bernik and M. M. Dodson, Metric Diophantine Approximation on Manifolds, Cambridge Tracts Math. Math. Phys., Vol. 137, Cambridge Univ. Press, Cambridge (1999).CrossRefMATHGoogle Scholar
  2. 2.
    Y. Bugeaud, “A note on inhomogeneous Diophantine approximation,” Glasgow Math. J., 45, 105–110 (2003).CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Y. Bugeaud, Approximation by Algebraic Numbers, Cambridge Tracts Math., Vol. 160, Cambridge Univ. Press, Cambridge (2004).CrossRefMATHGoogle Scholar
  4. 4.
    Y. Bugeaud and N. Chevallier, “On simultaneous inhomogeneous Diophantine approximation,” Acta Arith., 132, 97–123 (2006).CrossRefMathSciNetGoogle Scholar
  5. 5.
    Y. Bugeaud and M. Laurent, “On exponents of homogeneous and inhomogeneous Diophantine approximation,” Moscow Math. J., 5, No. 4, 747–766 (2005).MATHMathSciNetGoogle Scholar
  6. 6.
    Y. Bugeaud and M. Laurent, “On exponents of Diophantine approximation,” in: U. Zannier, ed., Diophantine Geometry, Proc. of the Session, Ser. CRM, Vol. 4, Scu. Norm. Sup. Pisa (2007), pp. 101–118.Google Scholar
  7. 7.
    J. W. S. Cassels, An Introduction to Diophantine Approximation, Cambridge Tracts Math. Math. Phys., Vol. 99, Cambridge Univ. Press, Cambridge (1957).MATHGoogle Scholar
  8. 8.
    N. Chevallier, “Meilleures approximations d’un élément du tore T 2 et géométrie des multiples de cetélément,” Acta Arith., 78, 19–35 (1996).MathSciNetGoogle Scholar
  9. 9.
    K. Falconer, Fractal Geometry: Mathematical Foundations and Applications, Wiley (1990).Google Scholar
  10. 10.
    A. Ya. Khintchine, “Über eine Klasse linearer diophantischer Approximationen,” Rend. Circ. Mat. Palermo, 50, 170–195 (1926).CrossRefGoogle Scholar
  11. 11.
    J. Schmeling and S. Troubetzkoy, “Inhomogeneous Diophantine approximation and angular recurrence for polygonal billiards,” Mat. Sb., 194, 295–309 (2003).CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.Institut de Mathématiques de LuminyC.N.R.S.—U.M.R. 6206 — case 907Marseille cedex 9France

Personalised recommendations